Wildfire, Randall
- When
- February 28, 4:39 PM CST to 8:00 PM CST
- Where
- Randall forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
The 17-166 Wildfire began around 1639CST about four miles south of Timbercreek Canyon Texas in Randall County. The wildfire consumed approximately five hundred acres and was determined to be caused by debris burning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The 17-166 Wildfire began around 1639CST about four miles south of Timbercreek Canyon Texas in Randall County. The wildfire consumed approximately five hundred acres and was determined to be caused by debris burning. There were no reports of any homes or other structures damaged or destroyed by the wildfire and there were also no reports of any injuries or fatalities. There were a total of four fire departments and other agencies that responded to the wildfire which was contained by 2000CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 28, 3:15 PM CST, 1 hour 24 minutes earlier.
Area Forecast Discussion
National Weather Service Amarillo TX
315 PM CST Tue Feb 28 2017
.DISCUSSION...
Strong winds continue to spread east across the region. Will keep
High Wind Warning and the Red Flag Warning going for the region
through 700 pm. Surface low near EHA will continue to move east
along the Kansas/Oklahoma state line and a cold front will move
south behind it tonight. Northwest to north winds will be a little
gusty behind the cold front, but winds should decrease after
midnight.
Wednesday will be the coolest day of the next seven behind the cold
front with highs generally in the 50s.
Upper level heights increase through the weekend and then heights
will start to fall again association with a short wave trough moving
across the Rockies and high plains by Monday.
Temperatures and winds will gradually increase toward the weekend as
highs reach into the 70s and 80s for Saturday and Sunday. Another
cold front arrives on Monday.
&&
.FIRE WEATHER...
Critical fire weather conditions are expected to continue through
the early evening. Elevated fire weather conditions will be possible
across the far eastern Oklahoma Panhandle and the far northeast
Texas Panhandle on Wednesday, but winds will be decreasing through
the late afternoon. Elevated to possibly critical fire weather
conditions will be possible Friday, Saturday and Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 28 54 26 58 30 / 5 0 0 0 0
Beaver OK 26 55 21 59 25 / 20 0 0 0 0
Boise City OK 19 50 20 52 24 / 20 0 0 0 0
Borger TX 32 55 27 58 31 / 5 0 0 0 0
Boys Ranch TX 26 55 23 58 26 / 5 0 0 0 0
Canyon TX 27 55 24 59 29 / 5 0 0 0 0
Clarendon TX 31 55 27 62 30 / 5 0 0 0 0
Dalhart TX 23 52 21 55 26 / 5 0 0 0 0
Guymon OK 26 51 22 56 26 / 20 0 0 0 0
Hereford TX 27 55 24 59 29 / 5 0 0 0 0
Lipscomb TX 30 55 26 60 29 / 5 0 0 0 0
Pampa TX 30 50 27 55 31 / 5 0 0 0 0
Shamrock TX 34 57 28 62 30 / 5 0 0 0 0
Wellington TX 36 61 29 64 31 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...High Wind Warning until 7 PM CST this evening for the following
zones: Armstrong...Carson...Collingsworth...Dallam...Deaf
Smith...Donley...Gray...Hansford...Hartley...Hemphill...
Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...
Potter...Randall...Roberts...Sherman...Wheeler.
Red Flag Warning until 7 PM CST this evening for the following
zones: Armstrong...Carson...Collingsworth...Dallam...Deaf
Smith...Donley...Gray...Hansford...Hartley...Hemphill...
Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...
Potter...Randall...Roberts...Sherman...Wheeler.
OK...High Wind Warning until 7 PM CST this evening for the following
zones: Beaver...Cimarron...Texas.
Red Flag Warning until 7 PM CST this evening for the following
zones: Beaver...Cimarron...Texas.
&&
16/15Hazardous Weather Outlook National Weather Service Amarillo TX 341 PM CST Tue Feb 28 2017 OKZ001>003-TXZ001>020-010945- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 341 PM CST Tue Feb 28 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Critical fire weather conditions with strong winds and low relative humidity values will continue through the early evening across the Panhandles. A Red Flag Warning continues for the Panhandles through 7 PM. A High Wind Warning continues through 7 PM across the Texas and Oklahoma Panhandles as southwest winds at 35 to 45 mph with gusts over 65 mph remain possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated to critical fire weather conditions will be possible during the afternoons on Wednesday, Friday, Saturday and Sunday across portions of the Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for critical fire weather conditions through early this evening, and for elevated or critical fire weather conditions on Wednesday, Friday, Saturday and Sunday.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
401 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM WILDFIRE 6 SSW HARTLEY 35.82N 102.45W
02/28/2017 U0 ACRE HARTLEY TX FIRE DEPT/RESCUE
&&
EVENT NUMBER AMA1700188
BIEDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
403 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM NON-TSTM WND GST 2 W GUYMON 36.69N 101.51W
02/28/2017 M63 MPH TEXAS OK ASOS
&&
EVENT NUMBER AMA1700189
COCKRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
404 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM NON-TSTM WND GST 3 NNE UMBARGER 34.99N 102.08W
02/28/2017 M59 MPH RANDALL TX MESONET
&&
EVENT NUMBER AMA1700190
COCKRELLPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
422 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND GST 2 WNW HEREFORD 34.83N 102.43W
02/28/2017 M66 MPH DEAF SMITH TX MESONET
&&
CORRECTED EVENT TIME...COUNTY/STATE...LOCATION...EVENT
EVENT NUMBER AMA1700190
COCKRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM NON-TSTM WND GST 2 W GUYMON 36.69N 101.51W
02/28/2017 M58 MPH TEXAS OK ASOS
&&
EVENT NUMBER AMA1700191
COCKRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
435 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM WILDFIRE DAWN 34.91N 102.20W
02/28/2017 U0 ACRE DEAF SMITH TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1700192
BIEDAThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, February 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 687255.